CSN Login
Members Online: 17

Post Chemo aches and pains

pakb56
Posts: 141
Joined: Jan 2012

These post taxol/carbo aches, pains and twinges are annoying! Just saying. Like clockwork they start Friday afternoon and continue for about 72 hours. I wonder what actually causes this.

daisy366's picture
daisy366
Posts: 1493
Joined: Mar 2009

Are you getting neupogen/neulasta shots after chemo? I did not get these and I did not experience any pain. Everyone is different but it might be the shots.

Mary Ann

sunflash's picture
sunflash
Posts: 146
Joined: Aug 2011

I also got the aches and pains and never had the neulasta or neupogen shots during chemo. I wondered the same thing......what causes this? It was very difficult to sleep during this time.

daisy366's picture
daisy366
Posts: 1493
Joined: Mar 2009

This is probably a good question for your doctor. I just found this info on internet about chemo and pain - the drugs we get are cited as common causes of pain. Some of us have more neuropathy than others. I suspect that those with more pain are having more nerve damage. Your doc may be able to help you minimize this damage.

Causes of pain include:
* Whenever nerve endings are irritated.
* Chemotherapy or radiation induced pain - is most often a form of nerve pain. It can cause peripheral neuropathy (painful numbness of the extremities), or paresthesia (numbness and tingling of hands, feet or any extremity of the body).
o Commonly used chemotherapy drugs, such as Vincristine Sulfate, Paclitaxel or Cisplatin, may cause what is known as chemotherapy-induced peripheral neuropathy or paresthesia.
* To help your healthcare provider diagnose and manage your pain, it is important to follow all the instructions that you have been given. It is also important to record a pain diary.

How To Manage Your Pain

Keep a diary of your pain. If you are having pain for any reason, your healthcare provider will ask certain questions to determine the cause of your pain. Things to include are:

* Onset - when did the pain start? What was I doing when I had pain?
* Quality - what does the pain feel like? Is it knifelike and stabbing, or dull and constant?
* Location - Where is the pain? Can I point to it with my finger, or is it spread all over?
* Intensity - How bad is your pain all the time? How bad is it with certain activities that cause you to feel pain, on a 1-10 scale, with the number "10" being the worst pain imaginable?
* Duration - How long did the pain last for? Is it while I was walking to the door, or did it continue for a while?
* Character or aggravating factors - Does the pain come and go whenever I perform a certain activity, or is it unpredictable?
* Relieving factors - what can I do to make the pain go away? Does anything help? What have I used in the past that have worked, and does this work now?
* Your mood - How is your mood? Are you depressed or anxious? Does this make the pain worse?

sunflash's picture
sunflash
Posts: 146
Joined: Aug 2011

Daisy........I saw that too. However, I had no neuropathy............ my chemo was over November 10.
Does anyone know if neuropathy can strike after the fact (chemo over) when you haven't had this before?

pakb56
Posts: 141
Joined: Jan 2012

Nope, no Neurlasta shots. The aches, pains and twinges are leg, foot, abdomen, just all over. 3 rounds of chem and each time the same. Chemo on Wednesday...pains begin afternoon on Friday and subside by Monday morning.

All of my post-chemo side effects have been pretty predictable like that in terms of when they start, stop, etc.

I do have some slight neuropathy that seems to come and go.

Oh the joy............

Pat

LizGrrr's picture
LizGrrr
Posts: 124
Joined: Nov 2011

My first three rounds of chemo featured extreme pain from my hips to my toes, uncontrolled by Hydrocodone. This time around my doc gave me Tramadol and it's been a godsend. I'm still sore and quite a bit stoned, but the pain is very tolerable.

Liz in Dallas

Peggy Davis
Posts: 7
Joined: May 2012

I have only had one chemo treatment. I have not lost my hair yet, no taste problem, but lots of neuropathy & diarrhea. Are you similar, & what happens with #2 & #3 chemo?

light42day
Posts: 61
Joined: Mar 2012

I started losing my hair about day 14 after my 1st treatment. I'd get the aches and pains starting on day 3 and lasting 3 days. This was the same for all three treatments and didn't seem to get any better or worse each time. My nurse told me it's bone pains due to the bone marrow being depressed. It really affected my taste buds and everything tasted bad and I'd lose my appetite for a few days every time.

I think all three rounds were pretty much the same for me. I hope yours are the same and you don't get worse side effects for your next ones.

clr129's picture
clr129
Posts: 10
Joined: Dec 2011

Hi Peggy,
I had uterine cancer 1b and finished with 6 rounds of carbo/taxol in April. I had my treatments once every 3 weeks. I can tell you that usually what you start out with you will have each time. For me, I was never "sick". I just had neuropathy in my legs and would need to walk with a cane for a few days afterwards. Although you may have the same side effects each time, they may change a bit in intensity. You also may have new side effects that crop up only once.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network